Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 3, 2012, 4:28 PM EDT for Chattahoochee County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2012, 4:28 PM EDT (20:28 UTC)
- Expired
- May 3, 2012, 5:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Chattahoochee County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550
WWUS82 KFFC 032028
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT THU MAY 3 2012
GAZ090-032100-
428 PM EDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WIND GUSTS AND HEAVY RAIN
IN CHATTAHOOCHEE COUNTY UNTIL 500 PM EDT...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAMESTOWN IN SOUTH FORT BENNING...MOVING
NORTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CHATTAHOOCHEE
COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE JAMESTOWN IN SOUTH FORT BENNING...MANTA...CUSSETA AND
CHRISTOPHER. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3224 8492 3227 8490 3231 8497 3237 8496
3241 8488 3241 8479 3243 8476 3243 8467
3223 8470 3223 8479
TIME...MOT...LOC 2027Z 184DEG 10KT 3230 8485
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 3, 3:35 PM EDT, 53 minutes earlier.
Area forecast discussion, May 3, 3:35 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 PM EDT THU MAY 3 2012 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... SHORT TERM MODELS IN GOOD AGREEMENT. GOOD TROPICAL MOISTURE WILL SPREAD OVER GEORGIA AS WEAK SHORT WAVE LIFTS INTO THE TENNESSEE VALLEY TONIGHT AND ACROSS NORTH GEORGIA TOMORROW MORNING. MARGINAL INSTABILITY NOTED WITH THE SYSTEM...ALTHOUGH STORMS HAVE MAINLY BEEN ISOLATED OVER ALABAMA. MODELS CONTINUE TO HAVE A DIFFICULT TIME HANDLING CONVECTION...GFS LOOKS OVERDONE FOR THIS EVENING AND OVERNIGHT...BUT AM HAVING SREF/NAM/ECMWF NOT MUCH BETTER RAPIDLY DISSIPATING SHOWERS AFTER 00Z. BELIEVE CONVECTION TO THE WEST WILL SPREAD EASTWARD THROUGH THIS EVENING BEFORE TRANSITIONING MAINLY ACROSS NORTH GEORGIA IN THE VICINITY OF HE UPPER LOW TRACK. MOISTURE REMAINS OVER THE AREA TOMORROW AND MAINLY DIURNALLY DRIVEN CONVECTION CAN BE EXPECTED THROUGH SATURDAY. THE UPPER LEVEL RIDGING WILL BUILD OVER EAST TEXAS AND THE LOWER MISSISSIPPI VALLEY TOMORROW WHICH WILL ALLOW WEAK IMPULSES TO TRACK THROUGH THE UPPER FLOW TOMORROW AFTERNOON AND SATURDAY AIDING IN THE CONVECTIVE DEVELOPMENT. GUIDANCE TEMPERATURES REMAIN IN AGREEMENT AND ABOVE NORMAL. ATWELL .LONG TERM /SUNDAY THROUGH THURSDAY/... MODELS CONTINUE TO BE IN FAIRLY DECENT AGREEMENT THROUGH THE EXTENDED PERIODS. REMNANTS OF GULF SHORTWAVE NOW OVER AL...DRIFT ACROSS GEORGIA TONIGHT THROUGH FRI NIGHT AND THEN OFF THE ATLANTIC COAST SAT. UPPER LEVEL NORTHWESTERLY FLOW SETS UP OVER THE AREA SAT AND CONTINUES TO REINFORCE THIS GULF MOISTURE WITH MOISTURE FROM THE PLAINS AND GREAT LAKE STATES. THIS MOIST NWRLY FLOW CONTINUES THROUGH THE MIDDLE OF NEXT WEEK SO WILL ALSO CONTINUE WITH SLIGHT/CHANCE POPS THROUGH DAY 7. INSTABILITIES ALSO PEAK EVERY DAY AROUND 18Z SO LOOKS LIKE NORTH AND CENTRAL GA WILL SEE SOME MUCH NEEDED RAIN THROUGH MOST OF NEXT WEEK. SHEAR VALUES STAY LOW SO NOT EXPECTING ANY TORNADOES BUT WOULD NOT BE SURPRISED TO SEE SOME ISOLATED SEVERE STORMS DUE TO HAIL AND WIND GUST. THE GFS AND ECMWF ALSO SHOW A FRONTAL BOUNDARY MOVING SOUTHEAST OUT OF THE NORTHERN PLAIN TUESDAY AND PUSHING INTO GA WED. THE ECMWF SHOWS THIS FRONT MOVING THROUGH THE STATE ABOUT 12 HOURS FASTER THAN THE GFS...BUT TO BE THIS CONSISTENT 6-7 DAY OUT IS PRETTY GOOD FOR MODEL AGREEMENT. BOTH MODELS SHOW THIS FRONT SWEEPING THROUGH BY 12-18Z THU WITH ANOTHER HIGH PRESSURE RIDGE BUILDING IN FROM THE GREAT LAKES STATES BY THE END OF NEXT WEEK. SMITH AVIATION... 18Z UPDATE... VFR CONDITIONS WILL PREVAIL INITIALLY...WITH MVFR POSSIBLE AFTER DAYBREAK TOMORROW. WIND WILL CONTINUE TO BE LIGHT AND VARIABLE AHEAD OF A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS TO THE WEST. CONVECTION IS LOW TO SPREAD EAST AND MODELS ARE NOW INDICATING THE IT MAY DISSIPATE BEFORE REACHING MOST OF THE TAF SITES EXCEPT CSG. WINDS WILL GENERALLY BE SW AT 5 KTS OR LESS...ALTHOUGH MAY BRIEFLY BE SE EARLY THIS AFTERNOON. WIND SPEEDS SHOULD INCREASE TOMORROW AFTERNOON TO 5-8KTS. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE...CIGS...VISIBILITY. MEDIUM CONFIDENCE...WINDS...WEATHER. ATWELL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 88 64 87 / 20 30 20 30 ATLANTA 65 84 67 86 / 30 30 20 30 BLAIRSVILLE 59 84 62 82 / 40 30 30 40 CARTERSVILLE 62 86 63 86 / 40 30 20 30 COLUMBUS 66 85 67 90 / 40 30 10 30 GAINESVILLE 64 84 65 87 / 30 30 20 40 MACON 62 89 65 91 / 20 30 10 30 ROME 63 86 64 89 / 50 30 20 30 PEACHTREE CITY 61 83 64 87 / 30 30 20 30 VIDALIA 65 87 65 88 / 10 30 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL LONG TERM....SMITH AVIATION...ATWELL
Hazardous weather outlook, May 3, 1:51 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 151 PM EDT THU MAY 3 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041800- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 151 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED OVER MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... LOW PRESSURE OVER THE NORTHEASTERN GULF WILL CONTINUE TO BRING MOISTURE NORTHWARD INTO GEORGIA. REMNANTS OF THIS LOW WILL DRIFT ACROSS GEORGIA LATER THIS AFTERNOON AND TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL. THUNDERSTORMS SHOULD BE MOST NUMEROUS ALONG THE WESTERN PORTION OF THE STATE THIS AFTERNOON. .DISCUSSION... LOW PRESSURE OVER THE NORTHEASTERN GULF WILL INFLUENCE THE DEVELOPMENT OF THUNDERSTORMS OVER MUCH OF NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. DYNAMICS ASSOCIATED WITH THIS LOW SHOULD GENERATE CAPES BETWEEN 1000 AND 1500 TODAY. THIS WOULD BE SUFFICIENT TO TRIGGER SCATTERED THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA. THUNDERSTORMS SHOULD BE MORE NUMEROUS ALONG THE WESTERN BORDER OF THE STATE THIS AFTERNOON AS THE LOW BEGINS TO DRIFT NORTHEAST. THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS OVER MUCH OF NORTH AND CENTRAL GEORGIA EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 3, 2:37 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 PM EDT THU MAY 3 2012
GAZ030-041-031930-
237 PM EDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN POLK AND HARALSON
COUNTIES UNTIL 330 PM EDT...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 8 MILES SOUTH OF ESOM HILL...AND MOVING
NORTHEAST AT 10 MPH.
WIND GUSTS OF 35 MPH AND BRIEF HEAVY RAIN ARE LIKELY AS THIS STORM
MOVES ACROSS NORTHWEST HARALSON COUNTY AND INTO CENTRAL POLK COUNTY
THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDES... EUBANK LAKE... FELTON...ANTIOCH...FISH CREEK...ESOM HILL
AND CEDARTOWN.
&&
LAT...LON 3406 8532 3406 8504 3388 8508 3371 8535
3372 8536 3396 8540
TIME...MOT...LOC 1835Z 221DEG 8KT 3383 8536Special weather statement, May 3, 3:24 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT THU MAY 3 2012
GAZ041-032000-
324 PM EDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WEST HARALSON COUNTY UNTIL 400 PM EDT...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF TALLAPOOSA...MOVING NORTH TO
NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HARALSON COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE TALLAPOOSA AND FELTON. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3390 8522 3391 8521 3365 8531 3365 8533
3367 8535 3386 8539 3390 8539
TIME...MOT...LOC 1923Z 200DEG 12KT 3375 8540
16Special weather statement, May 3, 3:59 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT THU MAY 3 2012
GAZ030-041-042-052-032030-
359 PM EDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK...CARROLL...
HARALSON AND HEARD COUNTIES UNTIL 430 PM EDT...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM FROM BUCHANAN TO CARROLLTON TO FRANKLIN.
THESE STORMS ARE MOVING SLOWLY NORTH AROUND 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS POLK...CARROLL...HARALSON AND HEARD COUNTIES THROUGH 430 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FROLONA...
ROOSTERVILLE...PLANT WANSLEY...CENTRALHATCHEE...EPHESUS...LOWELL...
BLACKJACK MOUNTAIN...TYUS...CLEM...ROOPVILLE...BOWDON...CARROLLTON...
JOHN TANNER STATE PARK...ABILENE AND BOWDON JUNCTION. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3398 8513 3387 8504 3382 8504 3380 8498
3377 8495 3345 8497 3346 8498 3344 8499
3343 8501 3333 8498 3328 8499 3325 8527
3399 8540
TIME...MOT...LOC 1957Z 160DEG 11KT 3353 8518Special weather statement, May 3, 4:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT THU MAY 3 2012
GAZ090-032100-
428 PM EDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WIND GUSTS AND HEAVY RAIN
IN CHATTAHOOCHEE COUNTY UNTIL 500 PM EDT...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAMESTOWN IN SOUTH FORT BENNING...MOVING
NORTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CHATTAHOOCHEE
COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE JAMESTOWN IN SOUTH FORT BENNING...MANTA...CUSSETA AND
CHRISTOPHER. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3224 8492 3227 8490 3231 8497 3237 8496
3241 8488 3241 8479 3243 8476 3243 8467
3223 8470 3223 8479
TIME...MOT...LOC 2027Z 184DEG 10KT 3230 8485
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:37 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 53 min |
| May 3, 3:24 PM EDT | Special Weather Statement | FFC | Haralson | 36 min |
| May 3, 3:59 PM EDT | Special Weather Statement | FFC | Carroll, Haralson, Heard | 31 min |
| May 3, 4:29 PM EDT | Special Weather Statement | FFC | Carroll, Haralson | 31 min |
| May 3, 4:38 PM EDT | Special Weather Statement | FFC | Coweta | 22 min |
| May 3, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether | 38 min |
| May 3, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Paulding, Polk | 39 min |
| May 3, 5:11 PM EDT | Special Weather Statement | FFC | Douglas | 34 min |
| May 3, 5:18 PM EDT | Special Weather Statement | FFC | Coweta | 27 min |
| May 3, 5:32 PM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| May 3, 5:37 PM EDT | Special Weather Statement | FFC | Meriwether | 23 min |
| May 3, 6:07 PM EDT | Special Weather Statement | FFC | Bartow | 23 min |
| May 3, 6:26 PM EDT | Special Weather Statement | FFC | Bartow, Gordon | 34 min |
| May 3, 6:59 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| May 3, 7:39 PM EDT | Special Weather Statement | FFC | Murray | 36 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.